• Previous Article
    Lipschitz dependence of viscosity solutions of Hamilton-Jacobi equations with respect to the parameter
  • DCDS Home
  • This Issue
  • Next Article
    Infinitely many solutions for an elliptic problem with double critical Hardy-Sobolev-Maz'ya terms
March  2016, 36(3): 1629-1647. doi: 10.3934/dcds.2016.36.1629

On the shape Conley index theory of semiflows on complete metric spaces

1. 

Department of Math., School of Science, Tianjin University, Tianjin 300072, China

2. 

Department of Mathematics, School of Science, Tianjin University, Tianjin, 300072

3. 

Department of Applied Math., Illinois Institute of Technology, Chicago IL 60616, United States

Received  December 2014 Revised  June 2015 Published  August 2015

In this work we develop the shape Conley index theory for local semiflows on complete metric spaces by using a weaker notion of shape index pairs. This allows us to calculate the shape index of a compact isolated invariant set $K$ by restricting the system on any closed subset that contains a local unstable manifold of $K$, and hence significantly increases the flexibility of the calculation of shape indices and Morse equations. In particular, it allows to calculate shape indices and Morse equations for an infinite dimensional system by using only the unstable manifolds of the invariant sets, without requiring the system to be two-sided on the unstable manifolds.
Citation: Jintao Wang, Desheng Li, Jinqiao Duan. On the shape Conley index theory of semiflows on complete metric spaces. Discrete and Continuous Dynamical Systems, 2016, 36 (3) : 1629-1647. doi: 10.3934/dcds.2016.36.1629
References:
[1]

K. Borsuk, Theory of Shape, Monografie Matematyczne, Tom 59 [Mathematical Monographs, Vol. 59], PWN-Polish Scientific Publishers, Warsaw, 1975.

[2]

C. Conley, Isolated Invariant Sets and the Morse Index, Regional Conference Series in Mathematics, 38, American Mathematical Society, Providence, RI, 1978.

[3]

J. Dydak and J. Segal, Shape Theory: An Introduction, Lecture Notes in Math., 688, Springer-Verlag, Berlin, 1978.

[4]

A. Giraldo, M. A. Morón, F. R. Ruiz del Portal and J. M. R. Sanjurjo, Shape of global attractors in topological spaces, Nonlinear Anal., 60 (2005), 837-847. doi: 10.1016/j.na.2004.03.036.

[5]

A. Giraldo, R. Jiménez, M. A. Morón, F. R. Ruiz del Portal and J. M. R. Sanjurjo, Pointed shape and global attractors for metrizable spaces, Topology Appl., 158 (2011), 167-176. doi: 10.1016/j.topol.2010.08.015.

[6]

A. Hatcher, Algebraic Topology, Cambridge University Press, 2002.

[7]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.

[8]

L. Kapitanski and I. Rodnianski, Shape and Morse theory of attractors, Comm. Pure Appl. Math., 53 (2000), 218-242. doi: 10.1002/(SICI)1097-0312(200002)53:2<218::AID-CPA2>3.0.CO;2-W.

[9]

D. Li, Morse theory of attractors via Lyapunov functions, preprint,, , (). 

[10]

D. Li, G. Shi and X. Song, A linking theory for dynamical systems with applications to PDEs,, , (). 

[11]

S. Mardešić and J. Segal, Shape Theory - The Inverse System Approach, North-Holland Mathematical Library, 26, North-Holland, Amsterdam-New York, 1982.

[12]

M. Mrozek, Shape index and other indices of Conley type for local maps on locally compact Hausdorff spaces, Fund. Math., 145 (1994), 15-37.

[13]

J. W. Robbin and D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynam. Systems, 8 (1988), 375-393. doi: 10.1017/S0143385700009494.

[14]

K. P. Rybakowski, The Homotopy Index and Partial Differential Equations, Springer-Verlag, Berlin, 1987. doi: 10.1007/978-3-642-72833-4.

[15]

J. J. Sánchez-Gabites, An approach to the Conley shape index without index pairs, Rev. Mat. Complut., 24 (2011), 95-114. doi: 10.1007/s13163-010-0031-x.

[16]

J. M. R. Sanjurjo, Morse equation and unstable manifolds of isolated invariant set, Nonlinearity, 16 (2003), 1435-1448. doi: 10.1088/0951-7715/16/4/314.

[17]

J. M. R. Sanjurjo, Shape and Conley index of attractors and isolated invariant sets, Progress Nonlinear Diff. Eqns., 75 (2008), 393-406. doi: 10.1007/978-3-7643-8482-1_29.

[18]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, $2^{nd}$ edition, Springer-Verlag, New York, 1997. doi: 10.1007/978-1-4612-0645-3.

show all references

References:
[1]

K. Borsuk, Theory of Shape, Monografie Matematyczne, Tom 59 [Mathematical Monographs, Vol. 59], PWN-Polish Scientific Publishers, Warsaw, 1975.

[2]

C. Conley, Isolated Invariant Sets and the Morse Index, Regional Conference Series in Mathematics, 38, American Mathematical Society, Providence, RI, 1978.

[3]

J. Dydak and J. Segal, Shape Theory: An Introduction, Lecture Notes in Math., 688, Springer-Verlag, Berlin, 1978.

[4]

A. Giraldo, M. A. Morón, F. R. Ruiz del Portal and J. M. R. Sanjurjo, Shape of global attractors in topological spaces, Nonlinear Anal., 60 (2005), 837-847. doi: 10.1016/j.na.2004.03.036.

[5]

A. Giraldo, R. Jiménez, M. A. Morón, F. R. Ruiz del Portal and J. M. R. Sanjurjo, Pointed shape and global attractors for metrizable spaces, Topology Appl., 158 (2011), 167-176. doi: 10.1016/j.topol.2010.08.015.

[6]

A. Hatcher, Algebraic Topology, Cambridge University Press, 2002.

[7]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.

[8]

L. Kapitanski and I. Rodnianski, Shape and Morse theory of attractors, Comm. Pure Appl. Math., 53 (2000), 218-242. doi: 10.1002/(SICI)1097-0312(200002)53:2<218::AID-CPA2>3.0.CO;2-W.

[9]

D. Li, Morse theory of attractors via Lyapunov functions, preprint,, , (). 

[10]

D. Li, G. Shi and X. Song, A linking theory for dynamical systems with applications to PDEs,, , (). 

[11]

S. Mardešić and J. Segal, Shape Theory - The Inverse System Approach, North-Holland Mathematical Library, 26, North-Holland, Amsterdam-New York, 1982.

[12]

M. Mrozek, Shape index and other indices of Conley type for local maps on locally compact Hausdorff spaces, Fund. Math., 145 (1994), 15-37.

[13]

J. W. Robbin and D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynam. Systems, 8 (1988), 375-393. doi: 10.1017/S0143385700009494.

[14]

K. P. Rybakowski, The Homotopy Index and Partial Differential Equations, Springer-Verlag, Berlin, 1987. doi: 10.1007/978-3-642-72833-4.

[15]

J. J. Sánchez-Gabites, An approach to the Conley shape index without index pairs, Rev. Mat. Complut., 24 (2011), 95-114. doi: 10.1007/s13163-010-0031-x.

[16]

J. M. R. Sanjurjo, Morse equation and unstable manifolds of isolated invariant set, Nonlinearity, 16 (2003), 1435-1448. doi: 10.1088/0951-7715/16/4/314.

[17]

J. M. R. Sanjurjo, Shape and Conley index of attractors and isolated invariant sets, Progress Nonlinear Diff. Eqns., 75 (2008), 393-406. doi: 10.1007/978-3-7643-8482-1_29.

[18]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, $2^{nd}$ edition, Springer-Verlag, New York, 1997. doi: 10.1007/978-1-4612-0645-3.

[1]

Martin Bauer, Philipp Harms, Peter W. Michor. Sobolev metrics on shape space of surfaces. Journal of Geometric Mechanics, 2011, 3 (4) : 389-438. doi: 10.3934/jgm.2011.3.389

[2]

Philip Korman. Infinitely many solutions and Morse index for non-autonomous elliptic problems. Communications on Pure and Applied Analysis, 2020, 19 (1) : 31-46. doi: 10.3934/cpaa.2020003

[3]

Zongming Guo, Zhongyuan Liu, Juncheng Wei, Feng Zhou. Bifurcations of some elliptic problems with a singular nonlinearity via Morse index. Communications on Pure and Applied Analysis, 2011, 10 (2) : 507-525. doi: 10.3934/cpaa.2011.10.507

[4]

Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations and Control Theory, 2021, 10 (3) : 575-597. doi: 10.3934/eect.2020081

[5]

Kelei Wang. Recent progress on stable and finite Morse index solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 3805-3816. doi: 10.3934/era.2021062

[6]

Martin Bauer, Philipp Harms, Peter W. Michor. Sobolev metrics on shape space, II: Weighted Sobolev metrics and almost local metrics. Journal of Geometric Mechanics, 2012, 4 (4) : 365-383. doi: 10.3934/jgm.2012.4.365

[7]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[8]

Abdelbaki Selmi, Abdellaziz Harrabi, Cherif Zaidi. Nonexistence results on the space or the half space of $ -\Delta u+\lambda u = |u|^{p-1}u $ via the Morse index. Communications on Pure and Applied Analysis, 2020, 19 (5) : 2839-2852. doi: 10.3934/cpaa.2020124

[9]

Rafael Ortega. Stability and index of periodic solutions of a nonlinear telegraph equation. Communications on Pure and Applied Analysis, 2005, 4 (4) : 823-837. doi: 10.3934/cpaa.2005.4.823

[10]

Jiaquan Liu, Yuxia Guo, Pingan Zeng. Relationship of the morse index and the $L^\infty$ bound of solutions for a strongly indefinite differential superlinear system. Discrete and Continuous Dynamical Systems, 2006, 16 (1) : 107-119. doi: 10.3934/dcds.2006.16.107

[11]

Chiara Corsato, Colette De Coster, Pierpaolo Omari. Radially symmetric solutions of an anisotropic mean curvature equation modeling the corneal shape. Conference Publications, 2015, 2015 (special) : 297-303. doi: 10.3934/proc.2015.0297

[12]

Amin Boumenir. Determining the shape of a solid of revolution. Mathematical Control and Related Fields, 2019, 9 (3) : 509-515. doi: 10.3934/mcrf.2019023

[13]

Litismita Jena, Sabyasachi Pani. Index-range monotonicity and index-proper splittings of matrices. Numerical Algebra, Control and Optimization, 2013, 3 (2) : 379-388. doi: 10.3934/naco.2013.3.379

[14]

Elisa Gorla, Maike Massierer. Index calculus in the trace zero variety. Advances in Mathematics of Communications, 2015, 9 (4) : 515-539. doi: 10.3934/amc.2015.9.515

[15]

Min Liu, Zhongwei Tang. Multiplicity and concentration of solutions for Choquard equation via Nehari method and pseudo-index theory. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3365-3398. doi: 10.3934/dcds.2019139

[16]

Tiexiang Li, Tsung-Ming Huang, Wen-Wei Lin, Jenn-Nan Wang. On the transmission eigenvalue problem for the acoustic equation with a negative index of refraction and a practical numerical reconstruction method. Inverse Problems and Imaging, 2018, 12 (4) : 1033-1054. doi: 10.3934/ipi.2018043

[17]

Kotaro Tsugawa. Existence of the global attractor for weakly damped, forced KdV equation on Sobolev spaces of negative index. Communications on Pure and Applied Analysis, 2004, 3 (2) : 301-318. doi: 10.3934/cpaa.2004.3.301

[18]

Dayalal Suthar, Sunil Dutt Purohit, Haile Habenom, Jagdev Singh. Class of integrals and applications of fractional kinetic equation with the generalized multi-index Bessel function. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3803-3819. doi: 10.3934/dcdss.2021019

[19]

Lekbir Afraites, Chorouk Masnaoui, Mourad Nachaoui. Shape optimization method for an inverse geometric source problem and stability at critical shape. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 1-21. doi: 10.3934/dcdss.2021006

[20]

Andrzej Nowakowski, Jan Sokolowski. On dual dynamic programming in shape control. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2473-2485. doi: 10.3934/cpaa.2012.11.2473

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (207)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]